Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 78, NWS Eureka, CA

July 27, 2019

NWS Eureka, CA issued this small craft advisory at Jul 27, 2019, 8:42 PM PDT. It took effect at Jul 28, 2019, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2019, 8:42 PM PDT (03:42 UTC)
In effect from
Jul 28, 2019, 3:00 PM PDT
Expired
Jul 29, 2019, 3:25 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

837 
WHUS76 KEKA 280342
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
842 PM PDT Sat Jul 27 2019

PZZ450-281145-
/O.NEW.KEKA.SC.Y.0078.190729T0000Z-190730T0400Z/
Pt St George to Cape Mendocino out 10 nm-
842 PM PDT Sat Jul 27 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 9 PM PDT
MONDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 5 PM Sunday to 9 PM PDT Monday.

* WINDS...Northwest 10 to 20 kt. Northwest around 20 to 25 kt, 
  with gusts to around 30 kt near Point Saint George. 

* WAVES/SEAS...Northwest 6 to 9 ft around 7 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-475-281145-
/O.CON.KEKA.SC.Y.0076.000000T0000Z-190730T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
842 PM PDT Sat Jul 27 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
MONDAY NIGHT...

* WINDS...N 20 to 30 kt. Gusts to 35 kt near and S of Cape 
  Mendocino. 

* WAVES...N 8 to 10 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-281145-
/O.CON.KEKA.SC.Y.0077.000000T0000Z-190730T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
842 PM PDT Sat Jul 27 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
MONDAY NIGHT...

* WINDS...NW to N 15 to 25 kt.

* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
6 follow-up statements
689 
WHUS76 KEKA 281041
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
341 AM PDT Sun Jul 28 2019

PZZ470-475-281845-
/O.EXT.KEKA.SC.Y.0076.000000T0000Z-190731T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
341 AM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT TUESDAY 
NIGHT...

* WINDS...N 20 to 30 kt. Occasional gusts to 35 kt near and S of 
  Cape Mendocino. 

* WAVES...N 8 to 10 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-281845-
/O.EXT.KEKA.SC.Y.0077.000000T0000Z-190731T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
341 AM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT TUESDAY 
NIGHT...

* WINDS...NW 15 to 25 kt. Occasional gusts to 35 kt near and S of
  Cape Mendocino.

* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ450-281845-
/O.CON.KEKA.SC.Y.0078.190729T0000Z-190730T0400Z/
Pt St George to Cape Mendocino out 10 nm-
341 AM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 9 PM  MONDAY...

* WINDS...NW 5 to 15 kt, except NW 20 kt with gusts to 30 kt near
  Point Saint George. 

* WAVES...NW 6 to 9 ft around 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
986 
WHUS76 KEKA 281525
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
825 AM PDT Sun Jul 28 2019

PZZ470-475-282330-
/O.CON.KEKA.SC.Y.0076.000000T0000Z-190731T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
825 AM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TUESDAY NIGHT...

* WINDS...N 20 to 30 kt. Occasional gusts to 35 kt near and S of 
  Cape Mendocino. 

* WAVES...N 8 to 10 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ450-282330-
/O.CON.KEKA.SC.Y.0078.190729T0000Z-190730T0400Z/
Pt St George to Cape Mendocino out 10 nm-
825 AM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 9 PM PDT MONDAY...

* WINDS...NW 5 to 15 kt, except NW 20 kt with gusts to 30 kt 
  near Point Saint George. 

* WAVES...NW 6 to 8 ft around 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ455-282330-
/O.CON.KEKA.SC.Y.0077.000000T0000Z-190731T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
825 AM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TUESDAY NIGHT...

* WINDS...NW 15 to 25 kt. Occasional gusts to 35 kt near and S 
  of Cape Mendocino. 

* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
653 
WHUS76 KEKA 282126
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
226 PM PDT Sun Jul 28 2019

PZZ450-290530-
/O.EXT.KEKA.SC.Y.0078.190728T2200Z-190730T0400Z/
Pt St George to Cape Mendocino out 10 nm-
226 PM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS...NW 5 to 15 kt, except NW 20 kt with gusts to 30 kt near
  Point Saint George. Local areas of southerly winds 5 to 10 kt
  near the coast. 

* WAVES...NW 6 to 8 ft around 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-475-290530-
/O.CON.KEKA.SC.Y.0076.000000T0000Z-190731T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
226 PM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TUESDAY NIGHT...

* WINDS...N 20 to 30 kt. Occasional gusts to 35 kt.

* WAVES...N 8 to 10 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-290530-
/O.CON.KEKA.SC.Y.0077.000000T0000Z-190731T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
226 PM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TUESDAY NIGHT...

* WINDS...NW 15 to 25 kt. Occasional gusts to 35 kt near and S 
  of Cape Mendocino. 

* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
537 
WHUS76 KEKA 290334
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
834 PM PDT Sun Jul 28 2019

PZZ470-475-291145-
/O.CON.KEKA.SC.Y.0076.000000T0000Z-190731T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
834 PM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TUESDAY NIGHT...

* WINDS...N 20 to 30 kt. Occasional gusts to 35 kt.

* WAVES...N 8 to 10 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ450-291145-
/O.CON.KEKA.SC.Y.0078.000000T0000Z-190730T0400Z/
Pt St George to Cape Mendocino out 10 nm-
834 PM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS...NW 5 to 15 kt, except NW 20 kt with gusts to 30 kt 
  near Point Saint George. Local areas of southerly winds 5 to 
  10 kt near the coast. 

* WAVES...NW 6 to 8 ft around 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ455-291145-
/O.CON.KEKA.SC.Y.0077.000000T0000Z-190731T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
834 PM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TUESDAY NIGHT...

* WINDS...NW 15 to 25 kt. Occasional gusts to 35 kt near and south 
  of Cape Mendocino. 

* WAVES...N 7 to 9 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
348 
WHUS76 KEKA 290503
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1003 PM PDT Sun Jul 28 2019

PZZ470-475-291315-
/O.CON.KEKA.SC.Y.0076.000000T0000Z-190731T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1003 PM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TUESDAY NIGHT...

* WINDS...N 20 to 30 kt. Occasional gusts to 35 kt.

* WAVES...N 8 to 11 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ450-291315-
/O.CON.KEKA.SC.Y.0078.000000T0000Z-190730T0400Z/
Pt St George to Cape Mendocino out 10 nm-
1003 PM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WINDS...NW 5 to 15 kt, except NW 20 kt with gusts to 30 kt 
  near Point Saint George. Local areas of southerly winds 5 to 
  10 kt near the coast. 

* WAVES...NW 6 to 9 ft around 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ455-291315-
/O.CON.KEKA.SC.Y.0077.000000T0000Z-190731T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
1003 PM PDT Sun Jul 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TUESDAY NIGHT...

* WINDS...NW 15 to 25 kt. Occasional gusts to 35 kt near and 
  south of Cape Mendocino. 

* WAVES...N 7 to 10 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
979 
WHUS76 KEKA 291025
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
325 AM PDT Mon Jul 29 2019

PZZ450-291130-
/O.CAN.KEKA.SC.Y.0078.000000T0000Z-190730T0400Z/
Pt St George to Cape Mendocino out 10 nm-
325 AM PDT Mon Jul 29 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory. Winds and seas will remain near advisory levels
over the extreme NW and S portions of the forecast zone through
today.

$$

PZZ475-291830-
/O.EXT.KEKA.SC.Y.0076.000000T0000Z-190801T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
325 AM PDT Mon Jul 29 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT WEDNESDAY 
NIGHT...

* WINDS...N 20 to 25 kt. Occasional gusts to 35 kt downwind from
  Cape Mendocino.

* WAVES...N 8 to 10 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ470-291830-
/O.CON.KEKA.SC.Y.0076.000000T0000Z-190731T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
325 AM PDT Mon Jul 29 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY 
NIGHT...

* WINDS...N 15 to 25 kt.

* WAVES...N 7 to 9 ft at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-291830-
/O.CON.KEKA.SC.Y.0077.000000T0000Z-190731T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
325 AM PDT Mon Jul 29 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY
NIGHT...

* WINDS...NW 15 to 25 kt. Occasional gusts to 35 kt near and S of
  Cape Mendocino. 

* WAVES...N 6 to 8 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 3:01 PM PDT, 5 hours 41 minutes earlier.

Area forecast discussion, Jul 27, 3:01 PM PDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
301 PM PDT Sat Jul 27 2019

.SYNOPSIS...Hot and dry weather will continue over the interior
through Sunday. Temperatures are then expected to trend closer to
normal for much of the upcoming week. Sunny afternoons are expected
at the coast through Sunday, with a bit more cloudiness likely
during the week.

&&

.DISCUSSION...Stratus has almost completely dissipated along
the coast and the adjacent waters as of early this afternoon, with
high pressure yielding mostly sunny skies across northwest
California. The hottest temperatures of the week (generally 100-105
degrees) are being observed across the interior while sea breezes
keep coastal locations closer to typical late July values in the
60s. Some smoke is also present as it drifts southward across the
area from the Milepost 97 wildfire in SW Oregon, although this has
generally remained aloft to this point.

Another sunny and hot day is on tap for Sunday, with interior
temperatures likely running a few degrees cooler than this
afternoon. A more pronounced cooling trend will then commence for
the beginning of the work week as large scale troughing takes hold
over the eastern Pacific. This will bring temperatures over the
interior back down closer to seasonal normal values through the end
of the week. Closer to the coast, the marine layer is expected to
deepen ahead of the upper trough beginning Sunday night into Monday.
This will likely result in a bit more stratus hanging around into
the afternoon during the coming week as temperatures hold steady in
the 60s. No precipitation is expected through the end of the week.
/CB

&&

.AVIATION...The clouds have cleared along the coast this afternoon
and breezy conditions have taken over. Tonight these clouds are
expected to come back along the coast, although confidence is low on
the timing. The models have trended slightly slower with the clouds
returning and this makes sense given that it has cleared out
completely at the coast. Currently the forecast is for the them to
return around 0500Z and this is likely on track, although it could
be later. Sunday it may take until midday for skies to clear out
again. Winds will also be breezy along the coast once again. MKK

&&

.MARINE...The combination of high pressure over the E Pacific and an
inland thermal trough will maintain N winds across the coastal
waters. The Small Craft Advisory continues for the outer waters and
the small craft advisory for the S inner waters still starts at 6 PM
today. The strongest winds and highest short period seas are
expected near and downwind from Cape Mendocino, where occasional
gusts to gale force are possible. The pressure gradient is expected
to slowly weaken by the middle of next week. MKK/SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
 	 midnight PDT Monday night for PZZ470-475.

     Small Craft Advisory from 6 PM this evening to midnight PDT
     Monday night for PZZ455.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jul 27, 4:16 AM PDT, 16 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
416 AM PDT Sat Jul 27 2019

CAZ101>106-109-112-281130-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
Southwestern Mendocino Interior-
416 AM PDT Sat Jul 27 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-110-111-113-281130-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
416 AM PDT Sat Jul 27 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Temperatures will peak around 101 to 106 degrees in the valleys this
afternoon. Temperatures this warm will increase your risk for heat
related illness. For more information on heat safety, please visit
https://www.weather.gov/safety/heat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hot and dry weather will continue on Sunday. Temperatures are
expected to decrease to normal levels next week. Therefore, no
hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.